Speculative attacks with multiple targets
Junichi Fujimoto
Economic Theory, 2014, vol. 57, issue 1, 89-132
Abstract:
This paper examines a global games model of speculative attacks in which speculators can choose to attack any one of a number of targets. In the canonical global games model of speculative attacks with a single target, it is well known that there exists a unique equilibrium that survives iterative deletion of dominated strategies, characterized by the threshold values of the private signal and the fundamentals. This paper shows that with two targets, there is again a unique, dominance-solvable equilibrium. In this equilibrium, the threshold value of signal for attacking a given currency is a function of the signal for the other target, and the threshold value of fundamentals that determines the outcome of attack on one currency is a function of the other target’s fundamentals. Under certain condition on the noise distribution, the result is shown to extend to environments with any $$N$$ N symmetric targets. This paper then presents a number of numerical examples and shows, among other results, that more accurate private signals have a decoupling effect on the outcomes of attack on different currencies. Copyright Springer-Verlag Berlin Heidelberg 2014
Keywords: Currency crises; Speculative attacks; Global games; Regime change; F31; D84; D82 (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
http://hdl.handle.net/10.1007/s00199-014-0806-2 (text/html)
Access to full text is restricted to subscribers.
Related works:
Working Paper: Speculative Attacks with Multiple Targets (2014) 
Working Paper: Speculative Attacks with Multiple Targets (2012) 
Working Paper: Speculative Attacks with Multiple Targets (2011) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:joecth:v:57:y:2014:i:1:p:89-132
Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/199/PS2
DOI: 10.1007/s00199-014-0806-2
Access Statistics for this article
Economic Theory is currently edited by Nichoals Yanneils
More articles in Economic Theory from Springer, Society for the Advancement of Economic Theory (SAET) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().